# SDR CA981109010

- Difficulty date: October 9, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Cessna 337G
- Engine: Cont IO360G
- Propeller: Mcauly D2AF34C306
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Condition: Cracked
- Location: Rear Engine
- Stage of operation: CL
- Nature of condition: E, K, J
- Precautionary procedure: E, A

## Discrepancy

(CAN) THE REAR ENGINE OF A 337G SKYMASTER WAS REPORTED AS RUNNING ROUGH.  INSPECTION FOUND THE SPARK PLUGS FOULED, SO THE PLUGS WERE REPLACED. THE ENGINE RAN SMOOTH AND IT WAS RELEASED FOR RETURN TO SERVICE.  ON THE SECOND FLIGHT WHEN POWER WAS REDUCED, THE ENGINE STARTED TO RUN ROUGH WITH ABNORMAL ENGINE OIL TEMPERATURE AND PRESSURE.  POWER WAS REDUCED AND THE OIL TEMPERATURE WENT OVER THE RED LINE SO THE ENGINE WAS SHUTDOWN.  THE AIRCRAFT RETURNED TO BASE.  POST-FLIGHT INSPECTION FOUND THE RIGHT SIDE OF THE REAR COWLING COVERED IN OIL.  REMOVAL OF THE COWLING REVEALED THE CRANKCASE WAS CRACKED IN SEVERAL PLACES.
